MAUDE Adverse Event Report: SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC

SPINAL KINETICS M6-C; ARTIFICIAL CERVICAL DISC
Model Number 6L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neck Pain (2433)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The build lhr for fg 0005-05, (b)(6), 1684675 was examined including the final inspection records and the in-process measurements.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.No alleged device failure or malfunction and was only removed due to facet arthropathy.The risk management files were reviewed and no new risks were identified.
 
Event or Problem Description
Information provided states that an m6-c artificial cervical disc was placed at c5/6 in 2021.The device was removed due to facet arthopothy and the need for a greater decompression at the index level.The patient had presented with 2 level symptoms resulting in the need for a fusion at c6/7 using interbody and plate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The build lhr for fg 0005-05 (b)(6) 1684675 was examined including the final inspection records and the in-process measurements.The device met the m6-c product specification including the axial stiffness and flexural resistance specifications.No alleged device failure or malfunction and was only removed due to facet arthropathy.The risk management files were reviewed and no new risks were identified.Based on the inspection of the retrieved m6-c, in conjunction with the clinical data, and the provided radiographic images, the device had not failed mechanically at the time of removal.The device was likely intact, as reported, with little to no in vivo damage visible to the sheath, fiber, and endplates.The core was not returned for inspection.Only one pre-revision image was available, which appeared to confirm that the device was still functional at the time of removal.The provided information appears to indicate that the device was likely contraindicated for the patient and the failure of this procedure was unrelated to device performance.

Brand Name
M6-C
Common Device Name
ARTIFICIAL CERVICAL DISC
Manufacturer (Section D)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer (Section G)
SPINAL KINETICS
501 mercury drive
sunnyvale CA 94085
Manufacturer Contact
ehab esmail
501 mercury drive
sunnyvale, CA 94085
MDR Report Key16729055
Report Number3004987282-2023-00012
Device Sequence Number17753853
Product Code MJO
UDI-Device Identifier00812388030032
UDI-Public00812388030032
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P170036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date08/30/2026
Device Model Number6L
Device Catalogue NumberCDL-627
Device Lot Number1684675
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale